Alert archive / Arkansas / Special Weather Statements in 2023
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2023, 6:21 PM CDT for Sebastian County, Arkansas. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2023, 6:21 PM CDT (23:21 UTC)
- Expired
- May 19, 2023, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 19 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:25 PM CDT | TSTM WND DMG | 2 S Excelsior, AR | STRONG THUNDERSTORM WIND SNAPPED LARGE TREE LIMBS. |
| May 19, 6:43 PM CDT | TSTM WND DMG | Crossroads, AR | STRONG THUNDERSTORM WIND SNAPPED LARGE TREE LIMBS. |
| May 19, 6:50 PM CDT | TSTM WND DMG | Dayton, AR | SEVERAL TREES DOWN IN DAYTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
344
WWUS84 KTSA 192321
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri May 19 2023
ARZ029-192345-
Sebastian AR-
621 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of central Sebastian
County through 645 PM CDT...
At 620 PM CDT, Doppler radar indicated a strong thunderstorm over
Excelsior, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Greenwood...
Hackett... Bonanza...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Crossroads... Witcherville...
Dayton... Rye Hill...
Milltown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas.
&&
LAT...LON 3514 9412 3514 9414 3511 9414 3511 9444
3529 9443 3530 9411
TIME...MOT...LOC 2320Z 272DEG 30KT 3520 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 2:33 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 19, 2:33 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 233 PM CDT Fri May 19 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight) Issued at 233 PM CDT Fri May 19 2023 The main forecast concern for this package is the near term severe weather threat, largely focused across parts of far southeast Oklahoma. Thunderstorm development is currently tied to an outflow boundary from the morning thunderstorm complex stretched across southeast Oklahoma. Local mesoanalysis indicates CAPE values in excess of 2000 J/kg across much of southeast Oklahoma, with instability continuing to climb through the afternoon. This instability along with sufficient deep layer shear will continue to support organized thunderstorms into the evening. Additional development could also occur in advance of a strong cold front currently entering areas north of I-44. This front will continue to surge southward this afternoon and evening, with its passage signaling the end of any severe threat. Showers may linger after the frontal passage, however, even this should diminish from northwest to southeast by daybreak. && .LONG TERM... (Saturday through Friday) Issued at 233 PM CDT Fri May 19 2023 Surface high pressure will push into the area for the weekend on the heels of tonight's cold frontal passage, leading to a seasonably cool and dry couple of days that may extend into Monday as well. A more active pattern will develop for the middle to latter part of next week, with daily shower and thunderstorm chances but limited severe weather potential. An expanding ridge across the Southern and Central Plains in the lee of the Rockies will place northwest flow across much of eastern Oklahoma and western Arkansas. Initially, the showers and thunderstorms will be focused across western parts of the forecast area, with a shift eastward along with the ridge expansion toward the middle of week. Things will refocus back westward late in the week as an upper level storm system approaches the Northern and Central Plains toward the next weekend. Temperatures for the latter part of next week should reach above normal levels areawide. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Fri May 19 2023 Mainly MVFR or IFR ceilings will prevail through this evening, with winds shifting to the north as a cold front passes through the area. Scattered showers and a few thunderstorms will remain possible through early evening, with KMLC and KFSM seeing the best chance of a thunderstorm. Ceilings will begin to improve to VFR from north to south overnight, with all sites becoming VFR by mid morning Saturday. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 73 50 77 / 30 0 0 0 FSM 61 77 57 80 / 80 0 0 0 MLC 56 74 52 77 / 80 0 0 0 BVO 46 72 43 78 / 30 0 0 0 FYV 53 73 48 78 / 80 0 0 0 BYV 53 71 49 76 / 90 0 0 0 MKO 54 72 51 76 / 60 0 0 0 MIO 50 71 48 76 / 60 0 0 0 F10 53 71 51 75 / 60 0 0 0 HHW 60 75 57 77 / 70 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....22 AVIATION...05
Hazardous weather outlook, May 19, 5:13 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 513 PM CDT Fri May 19 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 513 PM CDT Fri May 19 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly Near and South of Interstate 40. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... A few severe thunderstorms will continue through early this evening to the south of a cold front that is moving across the area at this time. Large hail will be the biggest threat, with a lesser threat of damaging winds. The severe weather threat will end by shortly after sunset once the cold front exits the area. Gusty north winds following the passage of the front will gradually diminish overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY...No Hazards. MONDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Quiet weather is expected across the entire area through the weekend. Chances of thunderstorms will return next week, especially toward the middle part of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 19, 4:49 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
449 PM CDT Fri May 19 2023
OKZ070-071-074-192215-
Haskell OK-Muskogee OK-McIntosh OK-
449 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of west central
Haskell, east central McIntosh and south central Muskogee Counties
through 515 PM CDT...
At 449 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Checotah, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Onapa...
This includes Interstate 40 in Oklahoma near mile marker 264.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3546 9554 3543 9525 3525 9532 3536 9560
TIME...MOT...LOC 2149Z 289DEG 21KT 3539 9551
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 5:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT Fri May 19 2023
OKZ072-074-076-192245-
Haskell OK-Sequoyah OK-Le Flore OK-
511 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of east central
Haskell, southeastern Sequoyah and north central Le Flore Counties
through 545 PM CDT...
At 511 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Keota, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Spiro... Panama...
Keota... Bokoshe...
Shady Point... Cowlington...
Kanima...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3525 9504 3536 9501 3537 9459 3510 9463
TIME...MOT...LOC 2211Z 277DEG 24KT 3528 9497
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 5:15 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 PM CDT Fri May 19 2023
OKZ070-071-074-192245-
Haskell OK-Muskogee OK-McIntosh OK-
515 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of northwestern
Haskell, east central McIntosh and southeastern Muskogee Counties
through 545 PM CDT...
At 515 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Porum, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Porum... Whitefield...
Briartown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3543 9541 3540 9511 3521 9520 3533 9549
TIME...MOT...LOC 2215Z 289DEG 21KT 3536 9538
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 5:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
537 PM CDT Fri May 19 2023
OKZ076-192300-
Le Flore OK-
537 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of east central Le
Flore County through 600 PM CDT...
At 537 PM CDT, Doppler radar indicated a strong thunderstorm near
Poteau, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Howe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3492 9446 3496 9470 3508 9465 3505 9444
3503 9444
TIME...MOT...LOC 2237Z 283DEG 16KT 3501 9463
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 6:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
607 PM CDT Fri May 19 2023
ARZ029-OKZ076-192330-
Sebastian AR-Le Flore OK-
607 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of southwestern
Sebastian and east central Le Flore Counties through 630 PM CDT...
At 607 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
east of Howe, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Mansfield...
Hartford... Patterson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas...and southeastern Oklahoma.
&&
LAT...LON 3506 9425 3506 9423 3497 9424 3495 9429
3496 9433 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9444 3491 9445
3490 9463 3502 9463 3508 9422
TIME...MOT...LOC 2307Z 270DEG 22KT 3496 9455
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 19, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri May 19 2023
ARZ029-192345-
Sebastian AR-
621 PM CDT Fri May 19 2023
...A strong thunderstorm will impact portions of central Sebastian
County through 645 PM CDT...
At 620 PM CDT, Doppler radar indicated a strong thunderstorm over
Excelsior, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Greenwood...
Hackett... Bonanza...
Bloomer... Excelsior...
Burnville... Jenny Lind...
Crossroads... Witcherville...
Dayton... Rye Hill...
Milltown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
west central Arkansas.
&&
LAT...LON 3514 9412 3514 9414 3511 9414 3511 9444
3529 9443 3530 9411
TIME...MOT...LOC 2320Z 272DEG 30KT 3520 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:07 AM CDT | Special Weather Statement | TSA | Okfuskee | 53 min |
| May 19, 6:45 AM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| May 19, 7:12 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more | 3 hr |
| May 19, 7:18 AM CDT | Special Weather Statement | TSA | McIntosh | 42 min |
| May 19, 7:28 AM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 19, 7:46 AM CDT | Special Weather Statement | TSA | Pushmataha | 44 min |
| May 19, 1:25 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 50 min |
| May 19, 1:55 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| May 19, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 36 min |
| May 19, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 51 min |
| May 19, 3:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| May 19, 4:18 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| May 19, 4:21 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| May 19, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| May 19, 4:32 PM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 19, 4:49 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| May 19, 4:51 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 39 min |
| May 19, 5:11 PM CDT | Special Weather Statement | TSA | Haskell | 34 min |
| May 19, 5:15 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| May 19, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 26 min |
| May 19, 5:37 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| May 19, 5:45 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 2 hr |
| May 19, 6:07 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| May 19, 6:28 PM CDT | Tornado Warning | TSA | Sebastian | 32 min |
Nearby
Special Weather Statements in Arkansas, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.